MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TF85-32-63-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a torflex - bmc transseptal sheath was defective.While preparing for an atrium fibrillation ablation procedure, once staff opened product on sterile table, it was noted that the sheath side port was broken, the issue was noted before the device was used in the patient.A replacement sheath was pulled to perform procedure.No other issues were noted with the preparation of the device.A replacement sheath was used to successfully complete the procedure.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
It was indicated that the device will return for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The returned product was visually inspected, and the damage described in the complaint could be confirmed by the state of the stopcock with the break in the handle component.There was no other damage noted on the returned device.No issues were found with the dhr and/or risk review.The most likely root cause for this complaint is exposure to transport conditions.
 
Event or Problem Description
It was reported that a torflex - bmc transseptal sheath was defective.While preparing for an atrium fibrillation ablation procedure, once staff opened product on sterile table, it was noted that the sheath side port was broken, the issue was noted before the device was used in the patient.A replacement sheath was pulled to perform procedure.No other issues were noted with the preparation of the device.A replacement sheath was used to successfully complete the procedure.No patient complications were reported.The device has been returned for analysis.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17039602
Report Number2124215-2023-25917
Device Sequence Number6909025
Product Code DYB
UDI-Device Identifier00685447005414
UDI-Public00685447005414
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberTF85-32-63-90
Device Lot NumberTFFD280722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown